×

zbMATH — the first resource for mathematics

Convergence of approximate solutions to conservation laws. (English) Zbl 0519.35054

MSC:
35L65 Hyperbolic conservation laws
35A35 Theoretical approximation in context of PDEs
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
65N99 Numerical methods for partial differential equations, boundary value problems
35B35 Stability in context of PDEs
35B45 A priori estimates in context of PDEs
35L60 First-order nonlinear hyperbolic equations
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
60B05 Probability measures on topological spaces
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
54A20 Convergence in general topology (sequences, filters, limits, convergence spaces, nets, etc.)
74B20 Nonlinear elasticity
76L05 Shock waves and blast waves in fluid mechanics
76N15 Gas dynamics (general theory)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ball, J. M., Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal. 63, 337–403 (1977). · Zbl 0368.73040
[2] Bahkvarov, N., In the existence of regular solutions in the large for quasilinear hyperbolic systems, Zhur. Vychisl. Mat. i. Mathemat. Fig. 10, 969–980 (1970).
[3] DiPerna, R. J., Global solutions to a class of nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math. 26, 1–28 (1973). · Zbl 0256.35053
[4] DiPerna, R. J., Existence in the large for nonlinear hyperbolic conservation laws, Arch. Rational Mech. Anal. 52, 244–257 (1973). · Zbl 0268.35066
[5] Federer, H., Geometric Measure Theory, Springer, N.Y., 1969. · Zbl 0176.00801
[6] Glimm, J., Solutions in the large for nonlinear hyperbolic systems of equations, Comm. Pure Appl. Math. 18, 697–715 (1965). · Zbl 0141.28902
[7] Greenberg, J. M., The Cauchy problem for the quasilinear wave equation, unpublished.
[8] Lax, P. D., Weak solutions of nonlinear hyperbolic equations and their numerical computation, Comm. Pure Appl. Math. 7, 159–193 (1954). · Zbl 0055.19404
[9] Lax, P. D., Hyperbolic systems of conservation laws, II, Comm. Pure Appl. Math. 10, 537–566 (1957). · Zbl 0081.08803
[10] Lax, P. D., Shock waves and entropy, in Contributions to Nonlinear Functional Analysis, ed. E. A. Zarantonello, Academic Press, 603–634 (1971).
[11] Lax, P. D., & B. Wendroff, Systems of conservation laws, Comm. Pure Appl. Math. 13, 217–237 (1960). · Zbl 0152.44802
[12] Liu, T.-P., Solutions in the large for the equations of non-isentropic gas dynamics, Indiana Univ. Math. J. 26, 147–177 (1977). · Zbl 0361.35056
[13] Majda, A., & S. Osher, Numerical viscosity and the entropy condition, Comm. Pure Appl. Math. 32, 797–838 (1979). · Zbl 0415.76036
[14] Murat, F., Compacité par compensation, Ann. Scuola Norm. Sup. Pisa Sci. Fis. Mat. 5, 489–507 (1978). · Zbl 0399.46022
[15] Murat, F., Compacité par compensation: Condition nécessaire et suffisante de continuité faible sous une hypothèse de rang constant. Ann. Scuola Norm. Sup. Pisa 8, 69–102 (1981). · Zbl 0464.46034
[16] Murat, F., L’injection du cone positif de H dans W,q est compacte pour tout q < 2. Preprint.
[17] Nishida, T., Global solutions for an initial boundary value problem of a quasilinear hyperbolic system, Proc. Japan Acad. 44, 642–646 (1968). · Zbl 0167.10301
[18] Nishida, T., & J. A. Smoller, Solutions in the large for some nonlinear hyperbolic conservation laws, Comm. Pure Appl. Math. 26, 183–200 (1973). · Zbl 0267.35058
[19] Tartar, L., Compensated compactness and applications to partial differential equations, in Research Notes in Mathematics, Nonlinear analysis and mechanics: Heriot-Watt Symposium, Vol. 4, ed. R. J. Knops, Pitman Press, (1979).
[20] Vol’pert, A. I., The spaces BV and quasilinear equations, Math. USSR Sb. 2, 257–267 (1967). · Zbl 0168.07402
[21] Liu, T.-P., Existence and uniqueness theorems for Riemann problems, Trans. Amer. Math. Soc. 213, 375–382 (1975). · Zbl 0317.35062
[22] Liu, T.-P., Uniqueness of weak solutions of the Cauchy problem for general 2{\(\times\)}2 conservation laws, J. Differential Eq. 20, 369–388 (1976). · Zbl 0316.76036
[23] Friedrichs, K. O., & P. D. Lax, Systems of conservation laws with a convex extension, Proc. Nat. Acad. Sci. USA 68, 1686–1688 (1971). · Zbl 0229.35061
[24] Ball, J. M., On the calculus of variations and sequentially weakly continuous maps, Proc. Dundee Conference on Ordinary and Partial Differential Equations (1976), Springer Lecture Notes in Mathematics, Vol. 564, 13–25. · Zbl 0348.49004
[25] Ball, J. M., J. C. Currie & P. J. Olver, Null Lagrangians, weak continuity and variational problems of arbitrary order, J. Funct. Anal., 41, 135–175 (1981). · Zbl 0459.35020
[26] Tartar, L., Une nouvelle méthode de résolution d’équations aux dérivées partielles nonlinéaires, Lecture Notes in Math., Vol. 665, Springer-Verlag (1977), 228–241.
[27] Dacorogna, B., Weak continuity and weak lower semicontinuity of nonlinear functionals, Lefschetz Center for Dynamical Systems Lecture Notes # 81-77, Brown University (1981).
[28] Dacorogna, B., Minimal hypersurface problems in parametric form with nonconvex integrands, to appear in Indiana Univ. Math. Journal.
[29] Dacorogna, B., A generic result for nonconvex problems in the calculus of variations, to appear in J. Funct. Anal. · Zbl 1101.35001
[30] Greenberg, J., R. MacCamy & V. Mizel, On the existence, uniqueness and stability of solutions to the equation 70-001 J. Math. Mech. 17, 707–728 (1968). · Zbl 0157.41003
[31] Chueh, K. N., C. C. Conley & J. A. Smoller, Positively invariant regions for systems of nonlinear diffusion equations, Indiana Univ. Math. J. 26, 372–411 (1977). · Zbl 0368.35040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.